How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Mike, PharmD Your Own Question
Dr Mike, PharmD
Dr Mike, PharmD, Pharmacist
Category: Pharmacy
Satisfied Customers: 83
Experience:  Doctor of Pharmacy, 20+ yrs experience, trained at the University of Iowa
Type Your Pharmacy Question Here...
Dr Mike, PharmD is online now
A new question is answered every 9 seconds

Can Zantac cause low blood pressure?

Customer Question

Can Zantac cause low blood pressure?
Submitted: 6 days ago.
Category: Pharmacy
Expert:  Dr Mike, PharmD replied 6 days ago.

Hello! And, thanks for your question. I'm DrMike, a pharmacist with over 20 year’s experience, and I'm glad to help you today. I’ll just take some time while I review your question and get back to you with a response. I may have some initial questions for you…

Expert:  Dr Mike, PharmD replied 6 days ago.

I didn't think there were any issues there, but I have triple checked with the Manufacturers' and the FDA's literature. There is no association between Zantac (ranitidine) and low blood pressure (hypotension), except in cases of extreme overdose.

With normal dosing, according to the package or your prescriber, there are no issues.

I think this addresses your original question, but if you need further clarification, please do ask.
Please do Accept and Rate if this resolves your issues. -DrMike

Expert:  Dr Mike, PharmD replied 6 days ago.

If you'd like to followup on this question, let me know. I'm happy assisting you...

Expert:  Dr Mike, PharmD replied 6 days ago.

I would ask, what is the concern for the low blood pressure? Have you experienced a sudden drop?
(My research says it is not the Zantac)...

Customer: replied 6 days ago.
It hasn't dropped I don't know last time I took it from my doc I felt dizzy n a couple of days when bp was checked it was lower then norm....also can I take Zantac nxsnax together
Expert:  Dr Mike, PharmD replied 6 days ago.

Xanax (?) and Zantac?
Those two are fine together...

Now, when did the dizziness start? and when did you start any new meds approximately at the same time, if any?

Customer: replied 6 days ago.
It was a few weeks after starting new meds
Expert:  Dr Mike, PharmD replied 6 days ago.

Now that we're getting down to it, Zantac (ranitidine) can cause dizziness. But this is rare... and reversible upon stopping the medication.

If the dizziness was a one time deal... or if it stopped and you were still taking the medication...

Let me ask first, do you still take it?

Customer: replied 6 days ago.
I just started again today
Expert:  Dr Mike, PharmD replied 6 days ago.

Did you stop at the dizziness point? or later (and how long after the dizziness?)

(I'm trying to get an association here between the dizziness and the Zantac)

Let me rephrase that. "What do you think?"
"I started the Zantac, and I got dizzy pretty soon after that, the dizziness went on. I stopped it, and it went away..." - is that what happened?
If so, the followup question is, do you feel dizzy today?

Expert:  Dr Mike, PharmD replied 4 days ago.

Following up on your situation, you restarted the Zantac. Has the dizziness returned?

If so, then it is likely the Zantac, and I would switch to another H2 Antagonist such as Pepcid, Axid, or Tagamet (though, I'm not fond of Tagamet so much, as it has quite a bit more drug interactions than the others).

If the dizziness has not returned, then it was likely just coincidence.

I hope this has helped you, and I hope your situation has improved. -DrMike

Related Pharmacy Questions